Kosin Med J.  2021 Dec;36(2):153-160.. 10.7180/kmj.2021.36.2.153.

Nilotinib-Induced Acute Interstitial Nephritis during the Treatment of Chronic Myeloid Leukemia

Affiliations
  • 1Department of Internal Medicine, Pusan National University Yangsan Hospital, Yangsan, Republic of Korea

Abstract

Tyrosine kinase inhibitors (TKIs) are targeted therapy drugs that selectively inhibit protein kinases. Nephrotoxicity associated with TKIs is uncommon. We report a case of a 39-year-old man with acute kidney injury that developed after nilotinib treatment for chronic myeloid leukemia (CML). The renal function of the patient decreased during treatment with nilotinib but improved when treatment was discontinued due to neutropenia. However, the renal function of the patient deteriorated again with the reintroduction of nilotinib for treatment. A renal biopsy revealed acute interstitial nephritis (AIN). The patient had no history of comorbidities and medication causing renal injury. Finally, we diagnosed the patient with nilotinib-induced AIN. After switching to imatinib mesylate, the renal function of the patient stabilized without further deterioration. Our case indicates that nilotinib can be a potential cause of renal dysfunction by inducing AIN when renal function deteriorates in patients treated with nilotinib.

Keyword

Acute interstitial nephritis; Nilotinib; Tyrosine kinase inhibitors
Full Text Links
  • KMJ
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr